Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 22, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Dec 29, 2006, 5:57 AM CST for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at Dec 29, 2006, 10:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2006, 5:57 AM CST (11:57 UTC)
- In effect from
- Dec 29, 2006, 10:00 AM CST
- Expired
- Dec 29, 2006, 3:37 PM CST
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 12.0 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 554 J/kg
- Mixed-layer CIN
- -370 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KCRP 291157 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 557 AM CST FRI DEC 29 2006 TXZ242>244-292000- /O.NEW.KCRP.WI.Y.0022.061229T1600Z-061230T0000Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS 557 AM CST FRI DEC 29 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. A STRONG UPPER LEVEL LOW APPROACHING FROM THE SOUTHWESTERN UNITED STATES WILL CAUSE LOW PRESSURE TO DEEPEN OVER WEST TEXAS TODAY. THIS WILL RESULT IN SOUTHEAST WINDS SUSTAINING BETWEEN 25 AND 35 MPH WITH GUSTS TO AROUND 40 MPH. THE WINDS MAY POSE PROBLEMS FOR HIGH PROFILE VEHICLES...SUCH AS VANS AND TRUCKS AND UNSUPPORTED WALLS AT CONSTRUCTION SITES. SECURE OUTDOOR LAWN FURNITURE SUCH AS GARBAGE CANS..OR OTHER OBJECTS THAT COULD BE BLOWN ABOUT BY THE WIND. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH. $$ MW
1 follow-up statement
000 WWUS74 KCRP 292137 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 337 PM CST FRI DEC 29 2006 TXZ242>244-292245- /O.CAN.KCRP.WI.Y.0022.000000T0000Z-061230T0000Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS 337 PM CST FRI DEC 29 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE WIND ADVISORY. ALTHOUGH WINDS OF 20 TO 30 MPH WILL STILL OCCUR FOR PART OF THE AFTERNOON...SUSTAINED WINDS NEAR 30 MPH OR WIND GUSTS NEAR 40 MPH ARE NO LONGER EXPECTED...AS THE SURFACE TROUGH MOVES CLOSER TO THE AREA. THUS...THE WIND ADVISORY IS CANCELLED. $$ GW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Dec 29, 5:34 AM CST, 23 minutes earlier.
Area forecast discussion, Dec 29, 5:34 AM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
534 AM CST FRI DEC 29 2006
.UPDATE...WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR THE SOUTHERN
COASTAL BEND COUNTIES OF KLEBERG...NUECES AND SAN PATRICIO FROM
10 AM TO 6 PM.
&&
.PREV DISCUSSION... (ISSUED 418 AM CST FRI DEC 29 2006)
SHORT TERM (TODAY THROUGH SATURDAY)...STRONG MID-UPPER LEVEL LOW
ALONG THE NM/AZ BORDER WILL MOVE INTO WEST TX TONIGHT AND SLOWLY
INTO THE TX PANHANDLE SATURDAY AFTERNOON. SFC LOW PRESSURE WILL
GRADUALLY DEEPEN TODAY WITH WINDY CONDITIONS ESPECIALLY ACROSS THE
COASTAL BEND TODAY...BUT IT APPEARS CONDTIONS WILL BE JUST SHY OF
WIND ADVISORY CONDITION. STRONG CAP EARLY THIS MORNING WILL SLOWLY
ERODE STARTING LATE THIS MORNING AND ESPECIALLY INTO THIS AFTERNOON
AND EVENING. AS A RESULT...SCATTERED SHOWERS AND TSTMS THIS
AFTERNOON WILL BECOME WIDESPREAD THIS EVENING AHEAD OF A PACIFIC
COLD FRONT. APPEARS A SQUALL LINE WILL DEVELOP OVER THE WRN PORTIONS
OF THE CWA EARLY THIS EVENING AND WILL TRACK EASTWARD INTO A
CONTINUALLY MORE UNSTABLE ATMOSPHERE. CAPES PROGGED TO BE BETWEEN
1500-2000 J/KG WITH LIS OF -6 TO -8...WET BULB ZERO HEIGHTS OF 9-10K
FEET AND A 115KT JET PUNCHING INTO THE AREA FAVORS SEVERE WX THREAT.
SOME DISCREPANCY BETWEEN THE NAM AND GFS FORECAST SOUNDINGS FOR
TONIGHT. NAM IS SHOWING BOTH DEEP AND DIRECTIONAL SHEAR WHILE THE
GFS IS LACKING IN DIRECTIONAL SHEAR. AS RESULT HELICITY VALUES
MUCH HIGHER WITH THE NAM WITH VALUES APPROACHING 500 OVER THE
VICTORIA CROSSROADS AREA WHILE GFS LOWER AT AROUND 200. SPC HAS
MOST OF OUR AREA IN A SLIGHT RISK FOR SEVERE WX WITH LARGE HAIL
AND DAMAGING WINDS BEING THE MAIN THREAT...BUT AN ISOLATED TORNADO
CERTAINLY NOT OUT OF THE QUESTION ESPECIALLY AHEAD OF THE MAIN
SQUALL LINE. WILL HIGHLIGHT THIS THREAT IN THE HWO AND WILL
INCLUDE IN THE ZONES WHERE APPLICABLE. APPEARS COLD FRONT WILL BE
MOVING OFFSHORE AROUND MIDNIGHT...BUT WILL STILL CONTINUE WITH
CHANCE OF POPS BEHIND THE FRONT OVERNIGHT AS GOOD ISENTROPIC LIFT
WILL BE TAKING PLACE. SATURDAY WILL BE MUCH CALMER WITH SLIGHT
CHANCE OF RAIN ALONG THE COASTAL BEND IN THE MORNING WITH
DOWNGLIDING TAKING PLACE THE REST OF THE DAY.
TEMPERATURES WILL BE QUITE WARM TODAY WITH HIGHS WELL INTO THE 70S
AND APPROACHING 80 DEGREES. TEMPS WILL BE COOLER TONIGHT BUT STILL
ABOVE NORMAL BEHIND THE WEAK PACIFIC FRONT. TEMPS WILL BE AT TO JUST
A COUPLE OF DEGREES ABOVE CLIMO FOR SATURDAY.
AVIATION...ANOTHER BREEZY DAY ESPECIALLY OVER THE SRN COASTAL BEND
WTIH WIND GUSTS TO 30 TO 35 KNOTS FOR THIS AFTERNOON. OCCASIONAL
MVFR CIGS THIS MORNING WILL BECOME VFR BY THIS AFTERNOON. SCATTERED
TSTMS WILL BE POSSIBLE THIS AFTERNOON WITH A SQUALL DEVELOPING AND
MOVING FROM WEST TO EAST THIS EVENING WITH VERY STRONG WINDS AND
HAIL POSSIBLE. WINDS WILL BECOME NORTHWEST LATE TONIGHT WITH A
CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS ENDING FROM WEST TO
EAST. A SLIGHT CHANCE OF SHOWERS STILL POSSIBLE FROM KCRP TO KVCT
SATURDAY MORNING...BUT CLEARING SKIES EXPECTED AREAWIDE SATURDAY
AFTERNOON.
MARINE...STRONG PRESSURE GRADIENT/LOW-LEVEL JET AND WARM SEA
SURFACE TEMPS WILL LEAD TO HIGH-END SCA CONDITIONS AND GALE FORCE
GUSTS ACROSS THE OFFSHORE WATERS. COOLER SEA-SURFACE TEMPS OVER
THE BAYS/NEARSHORE WATERS WILL RESULT IN LOW-END SCA CONDITIONS.
THE CHANCE FOR CONVECTION WILL GRADUALLY INCREASE TODAY AND
TONIGHT AS A PACIFIC COLD FRONT APPROACHES THE COASTAL WATERS.
WINDS WILL BECOME NORTHWEST TONIGHT AND WILL GRADUALLY DECREASE
THROUGH SATURDAY.
LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...THE UPPER LOW
WILL BE LIFTING OUT OF NORTHWEST TEXAS SATURDAY NIGHT WITH
A WEAK HIGH PRESSURE RIDGE OVER THE REGION. BENIGN WEATHER
WILL CONTINUE SUNDAY AND NEW YEARS DAY WITH HIGH PRESSURE
SLOWLY BUILDING INTO THE REGION. NORTH-NORTHEAST WINDS WILL
GRADUALLY INCREASE MONDAY INTO TUESDAY. ANOTHER UPPER LOW
IN THE ACTIVE SOUTHERN STREAM WILL MOVE INTO THE DESERT
SOUTHWEST TUESDAY. GFS CONTINUES TO BE A BIT FARTHER TO
THE SOUTH WITH THE UPPER LOW BY WEDNESDAY THAN THE ECMWF.
WITH EITHER SOLUTION...RAIN CHANCES WILL BE ON THE INCREASE AS
ISENTROPIC LIFT STRENGTHENS. A COASTAL TROUGH IS EXPECTED TO
FORM BY WEDNESDAY AFTERNOON WITH NORTHEAST-EAST WINDS INCREASING
TO SCA OVER THE GULF WATERS. WILL CONTINUE TO BROADBRUSH CHANCE
POPS FOR THE AREA WEDNESDAY/WEDNESDAY NIGHT. WITH LATEST TRENDS
WITH UPPER LOWS DIGGING INTO THE SOUTHERN STREAM...MODELS
(ECMWF/CAN) MAY BE TOO QUICK TO MOVE LOW OUT AND GFS MAY BE A
BETTER MODEL FOR THURSDAY SO KEPT LOW END CHANCE POPS.
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 10 AM FRIDAY TO 6 PM SATURDAY FOR THE
FOLLOWING ZONES: KLEBERG...NUECES...AND SAN PATRICIO.
GM...SMALL CRAFT ADVISORY FROM 9 AM FRIDAY TO 11 PM FRIDAY FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...AND BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
OCONNOR.
SMALL CRAFT ADVISORY UNTIL 5 AM SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
NM...AND COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 9 AM SATURDAY FOR THE FOLLOWING
ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...AND
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
&&
MW/98...SHORT-TERM
TT/89...LONG-TERMHazardous weather outlook, Dec 29, 5:27 AM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 527 AM CST FRI DEC 29 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-301130- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 527 AM CST FRI DEC 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHEAST WINDS TODAY BETWEEN 25 AND 35 MPH WITH GUSTS TO 40 MPH WILL OCCUR OVER THE INLAND SECTIONS OF THE SOUTHERN COASTAL BEND. A PACIFIC COLD FRONT WILL APPROACH THE AREA THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON WITH A SQUALL LINE DEVELOPING EARLY THIS EVENING OVER THE RIO GRANDE PLAINS MOVING EASTWARD THROUGH TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE THUNDERSTORMS AS WELL AS THE THREAT OF AN ISOLATED TORNADO. SMALL CRAFT ADVISORY CONDITIONS CURRENTLY ONGOING OVER THE COASTAL WATERS WILL EXPAND INTO THE BAYS LATER THIS MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER UPPER LEVEL STORM SYSTEM WILL APPROACH THE REGION FROM NORTHERN MEXICO WEDNESDAY AND THURSDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH THURSDAY ACROSS SOUTH TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR THIS EVENING AND TONIGHT. MW/TMT
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 10:00 PM CST | Marine Weather Statement | CRP | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.